Nebraska, 2006Damaging Wind in Nebraska, August 5, 2006
August 5, 2006 · NWS OAX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Aug 5, 1:45 PM CST, 5 hours 40 minutes earlier.
Area forecast discussion, Aug 5, 1:45 PM CST, 5 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
245 PM CDT SAT AUG 5 2006
.DISCUSSION...
MAIN FOCUS THROUGH THE SHORT TERM WILL BE HOW WELL MODELS HANDLE
TIMING AND POSITION OF COLD FRONT PUSHING ACROSS THE NORTHERN PLAINS
THIS AFTERNOON.
AT 18Z COLD FRONT EXTENDED FROM LOW PRESSURE OVER SOUTHERN CANADA
THROUGH CENTRAL NORTH DAKOTA...NORTHWEST SOUTH DAKOTA AND NORTHERN
WYOMING. PREFRONTAL TROF STRETCHED FROM CENTRAL SOUTH DAKOTA THROUGH
CENTRAL NEBRASKA AND NORTHWEST KANSAS WITH MOIST BOUNDARY LAYER IN
PLACE AHEAD OF THE TROF. BOTH GFS AND NAM FAIRLY CLOSE IN MOVING THE
FRONT THROUGH THE AREA TONIGHT AND SUNDAY WITH PLACEMENT OVER
NORTHERN KANSAS BY SUNDAY EVENING WHERE IT STALLS OUT SUNDAY NIGHT AND
MONDAY. MODELS INDICATE ABUNDANT MOISTURE WILL BE IN PLACE ACROSS
THE AREA DURING THIS TIME WITH PWS UP TO 2 INCHES OR BETTER ACROSS
THE CWA. RESULT IS CHANCE OF STORMS WITH HEAVY RAIN FROM TONIGHT
INTO TUESDAY WHEN BOUNDARY LIFTS BACK NORTHEAST AHEAD OF THE NEXT
SYSTEM COMING INTO THE NORTHERN PLAINS.
HAVE GENERALLY TRENDED FORECAST TOWARD THE GFS ALTHOUGH QPF FIELDS
MAY BE OVERDONE SUNDAY NIGHT ALONG THE SOUTHEAST BORDER...I HOPE.
CLOUDS AND PRECIP WILL MAKE TEMPERATURE FORECAST TRICKY BUT FOR NOW
WENT WITH A BLEND OF MAV/MET GUIDANCE.
STILL QUITE A BIT OF UNCERTAINTY IN THE EXTENDED PERIOD AS MODELS
INITIALLY TRY TO REBUILD UPPER RIDGE ACROSS THE CENTRAL CONUS WHICH
APPEARS TO BE SUPPORTED BY ENSEMBLE MEANS REMOP. 12Z ECMWF HOWEVER
BEGINS TO FLATTEN THE RIDGE BY FRIDAY WHILE GFS AND REMOP HOLD A DAY
OR TWO LONGER. HAVE GENERALLY WENT MAINLY DRY IN THE EXTENDED AS
WEAKENING FRONT MOVES ACROSS UNDER THE BUILDING RIDGE WITH
TEMPERATURE TRENDED TOWARD GUIDANCE.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
FOBERT
Hazardous weather outlook, Aug 5, 4:41 PM CST, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
541 PM CDT SAT AUG 5 2006
IAZ043-055-056-069-079-080-090-091-NEZ034-044-045-050>053-065>068-
078-088>093-060500-
BURT-BUTLER-CASS-DODGE-DOUGLAS-FREMONT IA-GAGE-HARRISON IA-JEFFERSON-
JOHNSON-LANCASTER-MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-
PAGE IA-PAWNEE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-
SEWARD-SHELBY IA-WASHINGTON-
541 PM CDT SAT AUG 5 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND
SOUTHWEST IOWA.
.DAY ONE...THIS EVENING THROUGH SUNDAY AFTERNOON
SCATTERED STRONG THUNDERSTORMS IN NORTHEAST NEBRASKA WILL MOVE INTO
EAST CENTRAL NEBRASKA AND SOUTHWEST IOWA LATE THIS EVENING OR
TONIGHT. A FEW STORMS MAY CONTAIN DAMAGING WIND...GENERALLY TO THE
NORTH OF A LINE FROM DAVID CITY TO OMAHA AND HARLAN IOWA.
THUNDERSTORMS ARE EXPECTED TO WEAKEN AS THEY MOVE INTO SOUTHEAST
NEBRASKA AND SOUTHWEST IOWA LATER TONIGHT. THUNDERSTORMS MAY
PERSIST DURING THE DAY SUNDAY AS A COLD FRONT MOVES SLOWLY
SOUTH ACROSS THE AREA.
.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY
THERE WILL BE A CHANCE OF THUNDERSTORMS FROM SUNDAY EVENING THROUGH
TUESDAY NIGHT...AS THE FRONT STALLS ACROSS KANSAS AND MISSOURI ON
SUNDAY NIGHT...AND THEN LIFTS NORTHEAST AS A WARM FRONT EARLY NEXT
WEEK. ON SUNDAY EVENING...A FEW SEVERE THUNDERSTORMS ARE POSSIBLE IN
SOUTHEAST NEBRASKA AND SOUTHWEST IOWA...GENERALLY SOUTH OF A LINE
FROM FAIRBURY TO NEBRASKA CITY AND RED OAK IOWA. DAMAGING WINDS ARE
THE PRIMARY CONCERN.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTERS MAY BE NEEDED LATE THIS EVENING AND EARLY
TONIGHT IN PARTS OF EAST CENTRAL NEBRASKA AND SOUTHWEST IOWA...
OR SUNDAY EVENING IN PARTS OF SOUTHEAST NEBRASKA AND FAR SOUTHWEST
IOWA.
NEZ011-012-015>018-030>033-042-043-060500-
ANTELOPE-BOONE-CEDAR-COLFAX-CUMING-KNOX-MADISON-PIERCE-PLATTE-
STANTON-THURSTON-WAYNE-
541 PM CDT SAT AUG 5 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEASTERN NEBRASKA.
.DAY ONE...THIS EVENING THROUGH SUNDAY AFTERNOON
A LINE OF STRONG TO SEVERE THUNDERSTORMS IS LIKELY TO PUSH ACROSS
THE AREA THIS EVENING AND EARLY TONIGHT. THE PRIMARY CONCERN WILL
BE DAMAGING WIND...ALTHOUGH A FEW STORMS MAY ALSO CONTAIN LARGE HAIL.
STRONG INSTABILITY AND WIND SHEAR HAS DEVELOPED OVER THE AREA...IN
ADVANCE OF A COLD FRONT PUSHING SOUTHEAST TOWARD THE REGION.
THUNDERSTORMS AHEAD OF THIS FRONT WILL BE STRONG THIS EVENING...THEN
GRADUALLY WEAKEN AS THEY MOVE SOUTHEAST TONIGHT. SEVERE WEATHER IS
UNLIKELY AFTER MIDNIGHT...AND THE STORMS SHOULD MOVE OUT OF THE AREA
BY MID MORNING SUNDAY.
.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY
THERE WILL BE A CHANCE OF THUNDERSTORMS FROM LATE SUNDAY NIGHT
THROUGH TUESDAY NIGHT...AS A FRONT STALLS ACROSS KANSAS AND
MISSOURI ON SUNDAY NIGHT...AND THEN LIFTS NORTHEAST AS A WARM FRONT
EARLY NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING AND EARLY
TONIGHT IN PARTS OF NORTHEAST NEBRASKA.
POLLACK
In the hours before
Local storm report, Aug 5, 4:55 PM CST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
555 PM CDT SAT AUG 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 2 SW VERDEL 42.79N 98.22W
08/05/2006 E0.75 INCH KNOX NE PUBLIC
&&
DEWALDSpecial weather statement, Aug 5, 5:42 PM CST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
642 PM CDT SAT AUG 5 2006
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-060045-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
INCLUDING THE CITIES OF...ALBION...AUBURN...BEATRICE...BELLEVUE...
BLAIR...BLOOMFIELD...CLARINDA...COLUMBUS...COUNCIL BLUFFS...CRETE...
DAVID CITY...FAIRBURY...FALLS CITY...FREMONT...GLENWOOD...HARLAN...
HARTINGTON...LINCOLN...LOGAN...NEBRASKA CITY...NELIGH...NORFOLK...
OMAHA...ONAWA...PAWNEE CITY...PENDER...PIERCE...PLATTSMOUTH...
RED OAK...SCHUYLER...SEWARD...SIDNEY...STANTON...TECUMSEH...
TEKAMAH...WAHOO...WAYNE...WEST POINT
642 PM CDT SAT AUG 5 2006
...WARNING DECISION UPDATE FOR NORTHEASTERN NEBRASKA...
WE CURRENTLY ARE IN A HOLDING PATTERN FOR ADDITIONAL WARNINGS AS
STORMS THAT CONTINUE TO MOVE THROUGH KNOX COUNTY. LATEST 23Z LAPS
SOUNDING SUGGESTS THE FREEZING LEVEL IS AROUND 15,600 FEET WITH A
WET BULB ZERO OF 14,000 FEET. THE PREVIOUS STORM PRODUCED THREE
QUARTER INCH HAIL WITH A 50DBZ CORE UP TO ABOUT 50,000 FEET...THUS
THAT MAY BE OUR PRELIMINARY WARNING CRITERIA FOR HAIL. DUE TO THE
DRY AIR IN THE LOW LEVELS...WE WILL CONTINUE TO WATCH OUT FOR
EXCESSIVE CONVECTIVE OUTFLOW. THE STORM AT KONL PRODUCED A 46KT
INFLOW GUST...AND LIKELY MAY HAVE PRODUCED STRONGER OUTFLOW WINDS.
LATEST 23Z SPC MESOANALYSIS INDICATED ABOUT 1500 J/KG OF DOWNDRAFT
CAPE...THUS DAMAGING WINDS IN EXCESS OF 60 MPH WILL STILL BE
POSSIBLE THIS EVENING. 0-6KM BULK SHEAR VALUES ACROSS NORTHEAST
NEBRASKA RANGE AROUND 35 KNOTS...BUT MUCH BETTER SHEAR EXISTS
FURTHER NORTH ACROSS SOUTHEASTERN SOUTH DAKOTA...ALSO WHERE MUCH
BETTER 0-1KM HELICITY EXISTS TOO. THE OVERALL SYSTEM SHOULD WORK
SOUTHWARD THIS EVENING...BUT A STRONG CAP STILL EXISTS ACROSS THE
REMAINDER OF EASTERN NEBRASKA AND WESTERN IOWA. THE 00Z KOAX
SOUNDING INDICATED H70 TEMPS WERE 12.3...THUS IT MAY BE 09 TO 11Z
BEFORE THE STORMS EVEN REACH THE KLNK TO KOMA CORRIDOR.
DEWALD
Special weather statement, Aug 5, 5:43 PM CST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT ...CORRECTED
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
643 PM CDT SAT AUG 5 2006
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-060045-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
INCLUDING THE CITIES OF...ALBION...AUBURN...BEATRICE...BELLEVUE...
BLAIR...BLOOMFIELD...CLARINDA...COLUMBUS...COUNCIL BLUFFS...CRETE...
DAVID CITY...FAIRBURY...FALLS CITY...FREMONT...GLENWOOD...HARLAN...
HARTINGTON...LINCOLN...LOGAN...NEBRASKA CITY...NELIGH...NORFOLK...
OMAHA...ONAWA...PAWNEE CITY...PENDER...PIERCE...PLATTSMOUTH...
RED OAK...SCHUYLER...SEWARD...SIDNEY...STANTON...TECUMSEH...
TEKAMAH...WAHOO...WAYNE...WEST POINT
643 PM CDT SAT AUG 5 2006
...WARNING DECISION UPDATE FOR NORTHEASTERN NEBRASKA...
WE CURRENTLY ARE IN A HOLDING PATTERN FOR ADDITIONAL WARNINGS AS
CONTINUE TO MONITOR STORMS THAT MOVE THROUGH KNOX COUNTY. LATEST 23Z
LAPS SOUNDING SUGGESTS THE FREEZING LEVEL IS AROUND 15,600 FEET WITH
A WET BULB ZERO OF 14,000 FEET. THE PREVIOUS STORM PRODUCED THREE
QUARTER INCH HAIL WITH A 50DBZ CORE UP TO ABOUT 50,000 FEET...THUS
THAT MAY BE OUR PRELIMINARY WARNING CRITERIA FOR HAIL. DUE TO THE DRY
AIR IN THE LOW LEVELS...WE WILL CONTINUE TO WATCH OUT FOR EXCESSIVE
CONVECTIVE OUTFLOW. THE STORM AT KONL PRODUCED A 46KT INFLOW GUST...
AND LIKELY MAY HAVE PRODUCED STRONGER OUTFLOW WINDS. LATEST 23Z SPC
MESOANALYSIS INDICATED ABOUT 1500 J/KG OF DOWNDRAFT CAPE...THUS
DAMAGING WINDS IN EXCESS OF 60 MPH WILL STILL BE POSSIBLE THIS
EVENING. 0-6KM BULK SHEAR VALUES ACROSS NORTHEAST NEBRASKA RANGE
AROUND 35 KNOTS...BUT MUCH BETTER SHEAR EXISTS FURTHER NORTH ACROSS
SOUTHEASTERN SOUTH DAKOTA...ALSO WHERE MUCH BETTER 0-1KM HELICITY
EXISTS TOO. THE OVERALL SYSTEM SHOULD WORK SOUTHWARD THIS EVENING...
BUT A STRONG CAP STILL EXISTS ACROSS THE REMAINDER OF EASTERN
NEBRASKA AND WESTERN IOWA. THE 00Z KOAX SOUNDING INDICATED H70 TEMPS
WERE 12.3...THUS IT MAY BE 09 TO 11Z BEFORE THE STORMS EVEN REACH THE
KLNK TO KOMA CORRIDOR.
DEWALD
Special weather statement, Aug 5, 6:35 PM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
735 PM CDT SAT AUG 5 2006
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-060145-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
INCLUDING THE CITIES OF...ALBION...AUBURN...BEATRICE...BELLEVUE...
BLAIR...BLOOMFIELD...CLARINDA...COLUMBUS...COUNCIL BLUFFS...CRETE...
DAVID CITY...FAIRBURY...FALLS CITY...FREMONT...GLENWOOD...HARLAN...
HARTINGTON...LINCOLN...LOGAN...NEBRASKA CITY...NELIGH...NORFOLK...
OMAHA...ONAWA...PAWNEE CITY...PENDER...PIERCE...PLATTSMOUTH...
RED OAK...SCHUYLER...SEWARD...SIDNEY...STANTON...TECUMSEH...
TEKAMAH...WAHOO...WAYNE...WEST POINT
735 PM CDT SAT AUG 5 2006
...WARNING DECISION UPDATE FOR NORTHEASTERN NEBRASKA...
WE CURRENTLY ARE MONITORING TWO STRONG CELLS MOVING THROUGH
NORTHEAST NEBRASKA. THE FIRST CELL...NEAR HARTINGTON IS PRODUCING
PEA SIZE HAIL AND GUSTY WINDS. THIS IS WITH A 50DBZ CORE OF 42,500
FEET. WHILE WE HAVE NOT RECEIVED ANY REPORTS OF SEVERE WIND...ITS
CERTAINLY POSSIBLE THAT WIND GUSTS UP TO 50 MPH SEEM LIKELY. THE
OTHER STORM OF INTEREST RIGHT NOW IS JUST SOUTHWEST OF NELIGH...
ALTHOUGH IT ISNT AS STRONG AS THE STORM NEAR HARTINGTON. THE
OVERALL KINEMATIC SITUATION HAS NOT CHANGED WITH 00Z SPC
MESOANALYSIS INDICATING ABOUT 1500 J/KG OF DOWNDRAFT CAPE. THE KOAX
FREEZING LEVEL WAS 16,100 FEET...THUS QUITE HIGH TO PRODUCE ANY HAIL
OF SUBSTANCE. THERE WAS A 50KT GUST AT KYKN AT 0015Z...THEREFORE IT
SEEMS THAT THE GREATER THREAT CONTINUES TO BE STRONG WIND GUSTS.
DEWALD
Thunderstorm Wind, Antelope
- When
- August 5, 7:25 PM CST to 7:30 PM CST
- Where
- Antelope County, 1 mi E of Elgin
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.983, -98.067
Thunderstorm wind gusts were estimated by the public at 60 mph in the Elgin area. The winds split at least one large tree in the area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Minnesota, August 5, 2006$21 million · F3 · 34 events
- Hail and Damaging Winds in Georgia, August 5, 2006$869,000 · 52 kt wind · 19 events
- Damaging Wind in Mississippi, August 5, 2006$400,000 · 60 kt wind · 1 event
- Damaging Winds in Louisiana, August 5, 2006$305,000 · 60 kt wind · 4 events
- Damaging Wind in Mississippi, August 5, 2006$200,000 · 60 kt wind · 1 event
- Damaging Wind in Alabama, August 5, 2006$200,000 · 70 kt wind · 1 event
- Wildfire in California, August 5 to 8, 20061 injured · $125,000 · 1 event
- Tornadoes and Hail in North Dakota, August 5, 2006F1 · 17 events
- Lightning Strike in Tennessee, August 5, 2006$60,000 · 1 event
- Lightning Strike in Alabama, August 5, 2006$20,000 · 1 event
- Lightning Strike in Alabama, August 5, 2006$20,000 · 1 event
- Damaging Wind in Mississippi, August 5, 2006$15,000 · 52 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529942.